MAUDE Adverse Event Report: CONMED LARGO ERGO; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

CONMED LARGO ERGO; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number D4240
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the device, d4240, ergo 2-button shaver handpiece, was being used during an unknown procedure on 15mar25 when it was reported, ¿the handle is heating up during use and cannot be used normally.¿.There was no report of injury, medical intervention, or hospitalization for the patient or the user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The customer reported that the device, d4240, ergo 2-button shaver handpiece, was being used during an unknown procedure on (b)(6) 2025 when it was reported, ¿the handle is heating up during use and cannot be used normally.¿.There was no report of injury, medical intervention, or hospitalization for the patient or the user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.A device history record (dhr) review found no abnormalities that would contribute to this reported event.The service history was reviewed, and no data was found.(b)(4).Per the instructions for use, the user is advised to continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.Failure to follow the specified service interval could result in reduced instrument performance or overheating of the handpiece.Overheating can lead to possible burn injury to the patient or medical personnel.Rotation of handpiece usage per day will assist with proper performance.Running the shaver blade or bur without fluid flow (dry) may cause damage to the handpiece or may cause the bur hubs to melt due to excessive heat.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
ERGO
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key21760651
Report Number1017294-2025-00036
Device Sequence Number18290525
Product Code GEY
UDI-Device Identifier10845854013144
UDI-Public(01)10845854013144(11)240821
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD4240
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic